Alert archive / Michigan / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 49, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 18, 2010, 3:49 PM EDT for Kent County, Michigan. It was in force for 41 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2010, 3:49 PM EDT (19:49 UTC)
- Expired
- Jul 18, 2010, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kent County, MI
The radar
The Grand Rapids radar (KGRR), 6 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 3:50 PM EDT | TSTM WND DMG | 1 Sw Cutlerville, MI | NUMEROUS TREES AND WIRES DOWN IN THE AREA OF 76TH AND CLYDE PARK. |
| Jul 18, 3:52 PM EDT | TSTM WND DMG | 1 E Cutlerville, MI | ONE 12 INCH DIAMETER PINE TREE UPROOTED. TREE APPROXIMATELY 60 FT TALL. |
| Jul 18, 3:53 PM EDT | TSTM WND DMG | 1 E Cutlerville, MI | METAL FLAGPOLE BROKE OFF TWO FEET ABOVE THE GROUND IN THE 6600 BLOCK OF MADISON. |
| Jul 18, 3:55 PM EDT | TSTM WND GST 50 | 1 S Kentwood, MI | |
| Jul 18, 3:55 PM EDT | HAIL 0.25 | 3 Sw Kentwood, MI | PEA SIZED HAIL ACCOMPANIED BY TORRENTIAL RAIN. VISIBILITY LESS THAN ONE EIGHTH OF A MILE. |
| Jul 18, 3:56 PM EDT | TSTM WND GST 60 | Cutlerville, MI | |
| Jul 18, 4:00 PM EDT | TSTM WND DMG | 2 Ne Cutlerville, MI | 3 TO 4 FOOT DIAMETER TREE DOWN AT 52ND AND CHRISTIE. |
| Jul 18, 4:03 PM EDT | TSTM WND DMG | 2 Nnw Cutlerville, MI | THE HOME DEPOT ON 54TH NEAR DIVISION HAD ABOUT 8 WOOD AND METAL SHEDS FLIPPED AND DESTROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 1:47 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715
WUUS53 KGRR 181949
SVRGRR
MIC081-182030-
/O.NEW.KGRR.SV.W.0049.100718T1949Z-100718T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
349 PM EDT SUN JUL 18 2010
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KENT COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 430 PM EDT
* AT 344 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF GRAND RAPIDS..AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS... LOWELL... FALLASSBURG...
CUTLERVILLE... ALASKA... ALTO...
GRANDVILLE... DUTTON... KENTWOOD...
EAST GRAND RAPIDS... WYOMING... ADA...
CASCADE... CALEDONIA... BYRON CENTER...
BOWNE CENTER... STANDALE... GERALD R FORD ARPT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4299 8532 4295 8531 4277 8531 4277 8549
4278 8579 4298 8579
TIME...MOT...LOC 1949Z 270DEG 25KT 4289 8567
WIND...HAIL 60MPH 1.00IN
$$
NJJ1 follow-up statement
841
WWUS53 KGRR 182009
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
409 PM EDT SUN JUL 18 2010
MIC081-182030-
/O.CON.KGRR.SV.W.0049.000000T0000Z-100718T2030Z/
KENT MI-
409 PM EDT SUN JUL 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN KENT
COUNTY UNTIL 430 PM EDT...
AT 402 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH WHICH HAS BLOWN DOWN AT LEAST A
COUPLE OF TREES IN SOUTHERN KENT COUNTY. THIS STORM WAS LOCATED
NEAR CALEDONIA MOVING EAST AT 40 MPH. SMALL HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS... LOWELL... FALLASSBURG...
CUTLERVILLE... ALASKA... ALTO...
GRANDVILLE... DUTTON... KENTWOOD...
EAST GRAND RAPIDS... WYOMING... ADA...
CASCADE... CALEDONIA... BYRON CENTER...
BOWNE CENTER... STANDALE... GERALD R FORD ARPT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4299 8532 4295 8531 4277 8531 4277 8549
4278 8579 4298 8579
TIME...MOT...LOC 2007Z 275DEG 33KT 4283 8541
WIND...HAIL 60MPH <1.00IN
$$
LAURENSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 12:10 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 18, 12:10 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1210 PM EDT SUN JUL 18 2010 LATEST UPDATE...SHORT TERM... .SYNOPSIS...(359 AM EDT SUN JUL 18 2010) THERE WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS TODAY AS LOW PRESSURE AND A COLD FRONT CROSSES THE REGION. MOST OF THE STORMS WILL BE EAST OF THE AREA BY THIS EVENING. THE NEXT CHANCE OF RAIN WILL COMING MONDAY NIGHT AS THE COLD FRONT STALLS TO OUR SOUTH AND A WAVE OF LOW PRESSURE TRACKS ALONG IT. SEVERE POTENTIAL WITH THIS SYSTEM APPEARS TO BE LOW...HOWEVER FAR SOUTHERN LOWER MICHIGAN COULD SEE A SOAKING RAIN THAT COULD LAST INTO TUESDAY. && .SHORT TERM...(1210 PM EDT SUN JUL 18 2010) (TODAY THROUGH TUESDAY) OBVIOUSLY WE ARE MONITORING THE THREAT FOR SEVERE WEATHER FOR THIS AFTERNOON AND EVENING ACROSS THE AREA. RADAR CURRENTLY INDICATES A LINE OF STRONGER STORMS TRYING TO ORGANIZE A BIT ACROSS CENTRAL LAKE MICHIGAN. THIS LINE OF STORMS IS VERY LIKELY AT THE LEADING EDGE OF THE 30-35 KNOT LLJ THAT IS TRANSLATING TOWARD THE AREA. SPC MESO-ANALYSIS PAGE SHOWS THAT THIS LINE HAS VERY LITTLE IF ANY LOW LEVEL CAPE ASSOCIATED WITH IT...THAT IT IS AN ELEVATED BATCH OF STORMS. WE EXPECT THAT THIS LINE WILL AFFECT AREAS NORTH OF I-96 OVER THE NEXT FEW HOURS...AND IS EXPECTED TO PRODUCE SOME SMALL HAIL AND SOME POSSIBLE WIND GUSTS TO 40-50 MPH IF SOME OF THE DOWNDRAFTS CAN PUNCH DOWN THROUGH THE INVERSION UP THERE. THEN THE MAIN FOCUS IS DOWN WHERE THE SFC/ML BASED CAPE IS EXPECTED TO HAVE THE BEST CHANCE TO BUILD THIS AFTERNOON IF SOME CLEARING CAN TAKE PLACE. SFC LOW CENTER ACROSS SRN WI AND NRN IL WILL BE MOVING TO THE EAST THIS AFTERNOON. QUITE A BIT OF CONVECTIVE DEBRIS ACROSS THE AREA FROM THE MCS THAT OCCURRED ACROSS MN AND WI LAST NIGHT. THIS DEBRIS IS IN THE PROCESS OF DISSIPATING AND CLEARING IS ALSO WORKING IN FROM THE WEST. WE BELIEVE THAT TEMPS WILL QUICKLY RISE AS THE CLEARING BUILDS IN AND 30 KNOT LLJ HELPS TO ADVECT IN THE WARMER AND HIGHER DEW POINTS AHEAD OF THE SFC LOW. MODELS ARE PROGGING THAT ML CAPES ARE EXPECTED TO BUILD TO OVER 2000 J/KG ALONG AND SOUTH OF I-96. THE BEST INSTABILITY WILL BE SOUTH OF I-94 WHERE VERY LITTLE CLOUD COVER WAS EXPERIENCED. THERE ARE INDICATIONS ON THE VIS SATELLITE IMAGERY THAT THE LINE OF ELEVATED STORMS COULD EXPAND SOUTHWEST INTO SRN WI AND THEN MOVE IN LATER THIS AFTERNOON. WE WILL HAVE TO CONTINUE TO MONITOR HOW MUCH WE CAN DESTABILIZE. IF WE CAN DESTABILIZE FAIRLY QUICKLY...WE BELIEVE THAT SEVERE WILL BE LIKELY WITH THE MAIN THREAT STILL EXPECTED TO BE DAMAGING WINDS. A DECENT AMOUNT OF CAPE IS EXPECTED IN THE -10 TO -30C LAYER...SO LARGE HAIL WILL BE POSSIBLE. THE PROXIMITY TO THE SFC LOW/WARM FRONT ALONG WITH SOME FAIR LOW LEVEL SHEAR KEEPS A TORNADO POSSIBLE....HOWEVER SOMEWHAT HIGH LCL/S /1500M/ MAY NEGATE THAT THREAT A BIT. SEVERE STORMS SHOULD BE TO OUR EAST BY EARLY EVENING. HOWEVER HAVE KEPT LOW CHANCE POPS GOING FOR THE EARLY EVENING AS A FEW RANDOM SHOWERS OR STORMS WILL BE POSSIBLE AS THE COLD FRONT EXITS. THE FRONT HANGS UP TO OUR SOUTH AND THE MODELS INDICATE A WAVE OF LOW PRESSURE MAY TRACK ALONG IT MONDAY NIGHT INTO TUESDAY. SEVERE POTENTIAL SHOULD BE MINIMAL IN THIS TIME FRAME...HOWEVER THERE WILL BE THE POTENTIAL FOR HEAVY RAIN ACROSS THE SOUTHERN CWA. THERE STILL IS A FAIR AMOUNT OF DIFFERENCES IN THE MODELS ON HOW THIS UNFOLDS. SO HAVE MAINTAINED CHANCE POPS...HIGHEST IN THE SOUTH. && .LONG TERM...(1007 AM EDT SUN JUL 18 2010) (WEDNESDAY THROUGH SUNDAY) LATEST MODEL RUNS FOR THE LONG TERM INDICATE LITTLE TO NO CHANGE IS NEEDED FOR THE FCST. ZONAL FLOW IS EXPECTED TO HOLD IN ACROSS THE NRN HALF OF THE COUNTRY. THIS ZONAL FLOW WILL CONTINUE TO INTERACT WITH THE VERY WARM AND VERY MOIST CONDITIONS JUST SOUTH OF THE JET. IT STILL APPEARS THAT THERE WILL BE NUMEROUS CHCS OF CONVECTION THIS WEEK WITH THE NEARLY STATIONARY FRONTAL BOUNDARY EXPECTED TO SET UP SHOP JUST SOUTH OF THE AREA. AS WAVES OF LOW PRESSURE MOVE ALONG IT...THIS FRONT WILL TRY TO BULGE TO THE NORTH AND WILL SUPPORT THE THREAT FOR CONVECTION. WE DID TRY TO PIN DOWN A COUPLE OF OPPORTUNITIES WHERE THE THREAT MAY BE A LITTLE LESS BEHIND A COUPLE OF STRONGER WAVES INDICATED BY MULTIPLE MODELS. IT APPEARS THAT WED MAY HAVE A BETTER CHC OF BEING A LITTLE DRIER THAN THE REST OF THE WORK WEEK AS A STRONGER WAVE PUSHES THE FRONT A LITTLE FARTHER SOUTH. NEXT SUNDAY ALSO HAS THE POTENTIAL OF BEING DRY AS ANOTHER STRONGER WAVE MOVES THROUGH ON SAT AND PUSHES THE FRONT SOUTH IN ITS WAKE. && .AVIATION...(717 AM EDT SUN JUL 18 2010) VFR CONDITIONS THROUGH THIS MORNING EXCEPT FOR SOME 3 TO 5 MILE VISIBILITIES IN HAZE OR LIGHT FOG AT AZO. THUNDERSTORMS SHOULD BE MOVING INTO WESTERN LOWER MICHIGAN BY 18Z THEN SPREADING EAST AND PERSISTING THROUGH THE AFTERNOON ALONG A SLOW MOVING COLD FRONT. SOME AREAS OF MVFR AND ISOLATED IFR IN THE HEAVIER THUNDERSTORMS THIS AFTERNOON. COVERAGE AND DURATION OF THE THUNDER IS HARD TO PIN DOWN SO WILL KEEP THE VCTS IN THE FORECAST THOUGH THE AFTERNOON. WINDS WILL BECOME GUSTY SUNDAY AFTERNOON. EXPECTING GUSTS TO AROUND 20 KNOTS. STRONG THUNDERSTORM WIND GUSTS ARE POSSIBLE WITH THE THUNDERSTORMS... BUT TOO EARLY TO SAY IF ANY TAF SITES WILL BE IMPACTED BY THIS THREAT. THE SHOWERS WILL END AND WINDS WILL DROP OFF TO UNDER 10 KNOTS TONIGHT. LIGHT FOG AND HAZE WILL AGAIN BECOME POSSIBLE TONIGHT AS LOW LEVEL MOISTURE REMAINS BEHIND THE FRONT. && .MARINE...(359 AM EDT SUN JUL 18 2010) THE LAKE WILL BECOME ROUGH THROUGH THE DAY AS 15 TO 20 KNOTS WINDS ACCOMPANY THE APPROACHING WEATHER SYSTEM. AT THIS POINT I AM NOT THINKING WE WILL REACH SCA CRITERIA...HOWEVER CONDITIONS WILL BECOME MORE SUITED FOR THE MORE SEASONED BOATER BY AFTERNOON. WINDS WILL PIVOT FROM SOUTH THIS MORNING TO WEST BY EVENING. CONDITIONS ARE EXPECTED TO IMPROVE AFTER SUNSET THIS EVENING AS THE STORM SYSTEM EXITS AND WINDS DIMINISH. RATHER LIGHT WINDS AND LOW WAVES ARE EXPECTED AFTER MIDNIGHT AND THIS WILL CONTINUE THROUGH MONDAY NIGHT. && .HYDROLOGY...(359 AM EDT SUN JUL 18 2010) TODAY/S ROUND OF STORMS SHOULD BE FAIRLY FAST MOVERS OF AROUND 40 MPH WHICH SHOULD LIMIT ANY ONE AREA FROM RECEIVING HIGH RAINFALL TOTALS. MOST AREAS SHOULD SEE AROUND A HALF INCH OF RAIN...WITH LOCALIZED AREAS PERHAPS SEEING AS MUCH AS AN INCH OF RAIN. OVERALL THE HYDRO THREAT APPEARS LOW. ITS UNCLEAR HOW THE MONDAY NIGHT AND TUESDAY EVENT WILL UNFOLD. BUT THERE IS POTENTIAL FOR HEAVY RAINS ACROSS FAR SOUTHERN LOWER MI. A STATIONARY FRONT WILL LIE NEAR THE MI/IN BORDER AND WAVES OF HEAVY RAIN WILL TRACK ALONG IT. WHERE EXACTLY THIS SETS UP THOUGH IS THE QUESTION. PWAT VALUES CLIMB TO NEAR TWO INCHES LEADING TO THE CONCERN. && .GRR WATCHES/WARNINGS/ADVISORIES... MI....NONE. LM....NONE. && SYNOPSIS: JK SHORT TERM: JK/NJJ LONG TERM: NJJ AVIATION: OSTUNO MARINE: JK HYDROLOGY: JK
Hazardous weather outlook, Jul 18, 5:58 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 558 AM EDT SUN JUL 18 2010 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-191000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 558 AM EDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY. THE PRIMARY THREAT IS DAMAGING WINDS BUT LARGE HAIL AND AN ISOLATED TORNADO ARE POSSIBLE. LOCALIZED FLOODING FROM HEAVY THUNDERSTORM RAINS ARE POSSIBLE AS WELL. THIS AFTERNOON AND EVENING ARE THE MOST LIKELY TIME FOR SEVERE WEATHER AND THE MOST LIKELY PLACE WILL BE SOUTH OF INTERSTATE 96. STORM MOTION WILL BE FROM WEST TO EAST AT ABOUT 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE ON THURSDAY AND THURSDAY NIGHT. STRONG THUNDERSTORMS ARE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON OR EVENING. OSTUNO
In the hours before
Special weather statement, Jul 18, 12:45 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1245 PM EDT SUN JUL 18 2010
MIZ037-043-181730-
MASON-OCEANA-
1245 PM EDT SUN JUL 18 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 1243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
LUDINGTON TO 4 MILES WEST OF PENTWATER TO 23 MILES SOUTHWEST OF
PENTWATER...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PENTWATER... HAMLIN LAKE... LITTLE POINT SABLE...
BIG SABLE POINT... LUDINGTON STATE PARK...
SUMMIT TWP... SILVER LAKE STATE PARK...
LUDINGTON... MEARS... HART...
VICTORY TWP... CRYSTAL VALLEY... SHELBY...
SCOTTVILLE... NEW ERA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4369 8654 4373 8649 4381 8643 4396 8646
4405 8653 4408 8652 4412 8644 4412 8605
4374 8605 4348 8607 4348 8646 4364 8655
TIME...MOT...LOC 1644Z 270DEG 20KT 4403 8655 4377 8650
4351 8670
LAURENSSpecial weather statement, Jul 18, 2:05 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
205 PM EDT SUN JUL 18 2010
MIZ044-050-056-181900-
MUSKEGON-NEWAYGO-OTTAWA-
205 PM EDT SUN JUL 18 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
MUSKEGON TO 6 MILES WEST OF GRAND HAVEN...MOVING EAST AT 30 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GRAND HAVEN... CLOVERVILLE... SPRING LAKE...
PORT SHELDON... FRUITPORT... WOLF LAKE...
SULLIVAN... OLIVE CENTER... NUNICA...
SULLIVAN... OLIVE CENTER... RAVENNA...
COOPERSVILLE... RAVENNA... EASTMANVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4333 8584 4282 8580 4284 8622 4302 8624
4312 8628 4335 8642
TIME...MOT...LOC 1805Z 274DEG 26KT 4330 8617 4303 8630
NJJSpecial weather statement, Jul 18, 2:50 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
250 PM EDT SUN JUL 18 2010
MIZ050-056-057-064-181945-
ALLEGAN-KENT-MUSKEGON-OTTAWA-
250 PM EDT SUN JUL 18 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST
OF GRAND RAPIDS TO 15 MILES WEST OF SAUGATUCK...MOVING EAST AT 30
MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4322 8608 4323 8538 4261 8561 4262 8624
4270 8622 4297 8623 4305 8625
TIME...MOT...LOC 1849Z 268DEG 28KT 4320 8583 4267 8647
NJJSpecial weather statement, Jul 18, 3:27 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 327 PM EDT SUN JUL 18 2010 MIZ056-057-064-065-182030- ALLEGAN-BARRY-KENT-OTTAWA- 327 PM EDT SUN JUL 18 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS EXTENDING FROM 9 MILES NORTHWEST OF GRAND RAPIDS TO 6 MILES SOUTH OF ALLEGAN...MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN. && LAT...LON 4311 8532 4243 8531 4243 8609 4309 8607 TIME...MOT...LOC 1926Z 273DEG 27KT 4304 8578 4245 8578 NJJ
Local storm report, Jul 18, 3:43 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
343 PM EDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN ALLENDALE 42.97N 85.95W
07/18/2010 M1.25 INCH OTTAWA MI TRAINED SPOTTER
RAINFALL TOTAL FROM THE PAST HOUR.
&&
MKALEMBKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:38 AM EDT | Special Marine Warning | GRR | 112 min | |
| Jul 18, 12:45 PM EDT | Special Weather Statement | GRR | Mason, Oceana | 45 min |
| Jul 18, 1:11 PM EDT | Special Marine Warning | GRR | 2 hr | |
| Jul 18, 1:29 PM EDT | Special Marine Warning | GRR | 103 min | |
| Jul 18, 2:05 PM EDT | Special Weather Statement | GRR | Ottawa | 55 min |
| Jul 18, 2:50 PM EDT | Special Weather Statement | GRR | Kent, Ottawa | 55 min |
| Jul 18, 3:18 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 35 min |
| Jul 18, 3:27 PM EDT | Special Weather Statement | GRR | Barry, Kent | 63 min |
| Jul 18, 3:45 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry | 60 min |
| Jul 18, 4:14 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Ionia, Kent | 46 min |
| Jul 18, 4:32 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 43 min |
| Jul 18, 4:46 PM EDT | Special Marine Warning | GRR | 31 min | |
| Jul 18, 5:09 PM EDT | Special Weather Statement | GRR | Kent | 51 min |
| Jul 18, 6:06 PM EDT | Special Weather Statement | GRR | Newaygo | 54 min |
| Jul 18, 6:48 PM EDT | Special Weather Statement | GRR | Clare, Isabella, Mecosta | 57 min |
| Jul 18, 7:37 PM EDT | Special Weather Statement | GRR | Osceola | 68 min |
| Jul 18, 7:41 PM EDT | Special Weather Statement | GRR | Clare | 64 min |
| Jul 18, 7:45 PM EDT | Tornado Warning | GRR | Clare, Osceola | 45 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.